Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 16, 2012, 5:16 PM EDT for Colleton County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Mar 16, 2012, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS52 KCHS 162116
SVRCHS
SCC029-162215-
/O.NEW.KCHS.SV.W.0024.120316T2116Z-120316T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT FRI MAR 16 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR HENDERSONVILLE...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HENDERSONVILLE...WALTERBORO...WHITE HALL...RITTER...GREEN POND...
ASHEPOO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3301 8058 3281 8041 3276 8045 3273 8045
3272 8042 3268 8042 3264 8068 3266 8068
3267 8067 3266 8070 3268 8074 3268 8077
3284 8088
TIME...MOT...LOC 2116Z 278DEG 7KT 3281 8076
$$1 follow-up statement
922
WWUS52 KCHS 162137
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT FRI MAR 16 2012
SCC029-162215-
/O.CON.KCHS.SV.W.0024.000000T0000Z-120316T2215Z/
COLLETON SC-
537 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL COLLETON COUNTY...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DRAWDY...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER...ROUND O...
WALTERBORO AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3301 8058 3281 8041 3276 8045 3273 8045
3272 8042 3268 8042 3264 8068 3266 8068
3267 8067 3266 8070 3268 8074 3268 8077
3284 8088
TIME...MOT...LOC 2138Z 268DEG 9KT 3282 8067
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:45 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 16, 3:45 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT FRI MAR 16 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION TONIGHT. A BACKDOOR COLD FRONT WILL MOVE SOUTH INTO THE AREA THIS WEEKEND AND DISSIPATE EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL THEN REGAIN CONTROL OF THE PATTERN THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP ACROSS THE AREA...MAINLY WEST OF INTERSTATE 95...ALTHOUGH ISOLATED ACTIVITY IS GOING UP ALONG THE SEA BREEZE AS WELL. THE BEST COVERAGE SHOULD BE INLAND THROUGH THE EVENING WHERE A WEAK SURFACE TROUGH RESIDES AND THIS IS WHERE WE HAVE THE HIGHEST POPS /40S/. HOWEVER...THE WESTERLY STEERING FLOW WILL TRY TO PUSH THE ACTIVITY BACK TOWARD THE COAST. DECENT INSTABILITY AND RATHER LOW FREEZING LEVELS /AROUND 10.5K FT/ WILL SUPPORT SOME STRONG TO POSSIBLY SEVERE STORMS WITH LARGE HAIL THE MAIN HAZARD. SOME FOG WILL LIKELY DEVELOP TOWARD DAYBREAK WITH THE ABUNDANT LOW-LEVEL MOISTURE IN PLACE AND LIGHT WINDS...ALTHOUGH MID/HIGH CLOUD COVER IS A BIT UNCERTAIN...LARGELY DUE TO THE AMOUNT OF CONVECTIVE DEBRIS CLOUD. LOWS IN THE MID TO UPPER 50S. =============================================================== == SAVANNAH SAINT PATRICKS DAY CELEBRATION DECISION SUPPORT == == DISCUSSION FOR CHATHAM COUNTY EMERGENCY MANAGEMENT AGENCY == =============================================================== LATEST THINKING IS THAT ISOLATED STORMS COULD AFFECT THE SAVANNAH METRO AREA THIS AFTERNOON AS THE SEA BREEZE PUSHES INLAND...WITH POSSIBLY A BETTER CHANCE LATER THIS AFTERNOON INTO THIS EVENING AS ACTIVITY TO THE WEST MOVES EAST TOWARD THE COAST. TSTMS WILL BE CAPABLE OF PRODUCING CLOUD-TO- GROUND LIGHTNING...GUSTY WINDS IN EXCESS OF 40 MPH AND HAIL UP TO PENNY SIZE ACROSS THE EVENT AREA. LOW CHANCE THAT A SEVERE STORM COULD IMPACT THE AREA WITH LARGE HAIL /1 INCH OR MORE/ AND POSSIBLY WINDS AROUND 60 MPH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...WHILE MID/UPPER LEVEL RIDGING WILL PERSIST ACROSS THE AREA TO START THE WEEKEND...WEAK IMPULSES MOVING THROUGH WITHIN THE WEST AND NW FLOW ALOFT WILL FLATTEN THE RIDGE AND ALLOW FOR A SUBTLE DECREASE IN HEIGHTS. AT THE SAME TIME AT THE SURFACE...A QUASI-STATIONARY FRONT WILL LIE EAST TO WEST ACROSS OR NEAR THE PEE DEE REGION TO THE UPSTATE. WAVES OF LOW PRESSURE WILL RIDE ALONG THE FRONT AND SLOW ITS PROGRESSION SOUTHWARD...KEEPING IT NORTH OF THE FORECAST AREA THROUGHOUT THE DAY. THE AIR MASS SOUTH OF THE FRONT WILL BECOME UNSEASONABLE WARM AND MODERATELY UNSTABLE...AND OUR ATTENTION TURNS TOWARD THE FORMATION OF CONVECTION. A 5-6C CAP AND CONVECTIVE TEMPS AROUND 80F SUGGESTS THAT IT/LL TAKE UNTIL AROUND 2 PM BEFORE CONVECTION GETS GOING. ACTIVITY WILL POP ALONG THE SEA BREEZE...DIFFERENTIAL HEATING BOUNDARIES DUE TO MORNING FOG AND/OR STRATUS...THE PROXIMITY TO THE NEARBY FRONT AND OUTFLOWS FROM UPSTREAM. COVERAGE WILL CLIMB INTO THE SCATTERED RANGE FOR MOST COMMUNITIES INLAND FROM US-17 DURING THE AFTERNOON AND EVENING...AS LIFTED INDICES ARE NEAR -3/-4...TOTAL TOTALS ARE NEAR OR GREATER THAN 50...AND MID LAPSE RATES ARE CLOSE TO -6 OR -6.5C/KM. PLUS OUR SBCAPES ARE NEAR 1200-1800 J/KG...NOT BAD FOR MID MARCH...AND THERE IS LITTLE IF ANY CIN. THERE LOOKS TO BE A DISTINCT HAIL POTENTIAL WITH A SECONDARY RISK FOR WIND...WITH AT LEAST ISOLATED STORMS TO BECOME STRONG OR SEVERE. THE HAIL RISK WOULD COME FROM WET BULBS THAT ARE NEAR 9000-9500 FT...CONTINUED COLD 500 MB TEMPS NEAR -15/-16C AND CAPE IN THE HAIL GROWTH ZONE IS NEAR 350-375 J/KG. THE WIND RISK WOULD BE THE RESULT OF DRY MID LEVEL AIR...AND A WINDEX THAT IS OVER 50 KT. SHEAR PROFILES ARE WEAK...SUGGESTING THAT STORMS WILL BE MOSTLY PULSE-TYPE...ALTHOUGH A FEW MORE ORGANIZED CLUSTERS COULD FORM WHERE THERE ARE INTERACTIONS OF MESOSCALE BOUNDARIES. IN ADDITION...A SLOW STORM MOTION FROM THE NW TO SE SUPPORTS LOCALLY HEAVY RAINFALL IN SOME OF THE STRONGER STORMS. THE GREATEST COVERAGE OF STORMS /40 PERCENT/WILL BE FROM BERKELEY TO NORTHERN COLLETON...30 POPS MOST ELSEWHERE INLAND...BUT WITH COVERAGE TRENDING DOWN TO LESS THAN 20 POPS CLOSER TO THE COASTLINE. WARM LOW LEVEL THICKNESS AND COMPRESSIONAL HEATING AHEAD OF THE FRONT SUPPORTS TEMPS YET AGAIN WELL ABOVE NORMAL. PROVIDED THAT CONVECTIVE DEBRIS CLOUDS FROM UPSTREAM DOESN/T RESTRICT INSOLATION...WE/RE LOOKING AT MAX TEMPS IN THE LOWER AND MIDDLE 80S AWAY FROM THE COOLER SHORELINE LOCATIONS WHERE A RESULTANT AFTERNOON SEA BREEZE SETS IN. SUNDAY THROUGH MONDAY...THE PATTERN ALOFT GRADUALLY BECOMES MORE AMPLIFIED...WITH A DEEP TROUGH IN THE WEST AND A NORTH-SOUTH RIDGE TO EVENTUALLY TAKE SHAPE OVER THE EASTERN STATES. DEPENDING UPON HOW QUICKLY THIS PATTERN UNFOLDS AND TO WHAT DEGREE OF AMPLITUDE WILL HELP IN DETERMINING WHEN A BACKDOOR COLD FRONT TO THE NORTH IS ABLE TO PROGRESS SOUTH...AND ITS TIMING OF THIS HAPPENING. CONFIDENCE IN THE FORECAST FOR EARLY IN THE WEEK COULD BE BETTER...BUT THE PROXIMITY TO THE BACKDOOR COLD FRONT WHICH WILL LIE SOMEWHERE IN OR NEAR THE CWFA AND THE SEA BREEZE BOUNDARY WILL BE THE MAIN FOCUSING MECHANISMS FOR CONVECTION. OUR LATEST THINKING IS THAT THE COLD FRONT WILL MAKE AN ATTEMPT TO SAG INTO OUR NORTHERNMOST ZONES ON SUNDAY...AND GRADUALLY BECOMING DIFFUSE AND DISSIPATING OVER OR NEAR THE REST OF THE AREA LATE SUNDAY INTO MONDAY. DESPITE LITTLE TO NO DYNAMICS ALOFT AND WEAK VERTICAL SHEAR...THERE WILL BE AMPLE MOISTURE AND INSTABILITY BOTH DAYS FOR AT LEAST ISOLATED TO SCATTERED CONVECTION. HAIL WOULD AGAIN BE THE MAIN RISK WITH CONTINUED COLD POOL ALOFT...WET BULBS UNDER 10K FEET AND CAPE IN THE -10 TO -30 HAIL GROWTH ZONE OF 300 J/KG OR MORE. RAIN CHANCES WILL BE HIGHEST ALONG OUR NW TIER /30-40 POPS/...WITH 20 POPS OR LESS MOST ELSEWHERE ON SUNDAY. SLIGHT CHANCE POPS WILL SUFFICE ON MONDAY SINCE THE FRONT WILL BE IN A MUCH WEAKER STATE. TEMPS WILL BE PARTIALLY DEPENDENT UPON FRONTAL POSITIONING...BUT EVEN SO IT/LL REMAIN FAR ABOVE SEASONAL NORMS BOTH DAYS. 80-84F FROM NORTH TO SOUTH ON SUNDAY...78-82F MONDAY. THE COASTAL AREAS THOUGH WILL BE CLOSER TO 70 BOTH DAYS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH MUCH OF THE EXTENDED PERIOD. SOLID ONSHORE FLOW WILL PREVAIL DURING THIS TIME...MAINTAINING A DECENT FLUX OF MOISTURE INTO THE REGION. ALTHOUGH AN ISOLATED AFTERNOON SHOWER/ THUNDERSTORM IS POSSIBLE EACH DAY...PREFER TO KEEP POPS UNDER 15 PERCENT FOR MOST OF THE WEEK DUE TO UNCERTAINTIES IN COVERAGE AND DURATION. THE EXCEPTION WILL BE WEDNESDAY...WHEN SLIGHT CHANCE POPS HAVE BEEN INCLUDED DUE TO SOME INDICATIONS IN MEDIUM RANGE MODELS THAT A COASTAL TROUGH COULD PUSH ONSHORE AND ENHANCE RAIN POTENTIAL THAT AFTERNOON. TEMPERATURES WILL REMAIN UNSEASONABLY WARM THROUGH THE EXTENDED PERIOD...WITH HIGH TEMPERATURES TYPICALLY REACHING THE UPPER 70S AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... ISOLATED TSTMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY NEAR KCHS WHERE WE WILL MAINTAIN A CB GROUP THROUGH 22Z. CANNOT RULE OUT MORE CONVECTIVE COVERAGE LATER THIS AFTERNOON INTO THIS EVENING BUT UNCERTAINTY REGARDING MESOSCALE INFLUENCES SUCH AS THE SEA BREEZE...LAKE BREEZE...AND CONVECTIVE OUTFLOWS WARRANTS NOTHING MORE SPECIFIC ATTM. ALSO...A MORE ORGANIZED CONVECTIVE CLUSTER AROUND THE MIDLANDS/CENTRAL GA COULD MAKE A RUN TOWARD THE COAST THIS EVENING...MORE LIKELY TO AFFECT KSAV. COULD BE SOME FOG TOWARD DAYBREAK BUT UNCERTAINTY IN HOW MUCH RADIATIONAL COOLING WILL OCCUR DUE TO MID/HIGH CLOUDS PRECLUDES GOING BELOW VFR. EXTENDED AVIATION OUTLOOK...ELEVATED POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG AND/OR LOW CEILINGS INTO EARLY NEXT WEEK. && .MARINE... TONIGHT...ATLANTIC HIGH PRES TO HANG ON KEEPING A SOUTHERLY WIND REGIME IN PLACE WITH WINDS GENERALLY 10 KT OR LESS. LOCAL ENHANCEMENT IN THE CHARLESTON HARBOR AND NEAR THE LAND-SEA INTERFACE INTO EARLY EVENING DUE TO THE SEA BREEZE. OVERALL...NO HEADLINES. SEA FOG DEVELOPMENT IS LOW...MORE LIKELY IS RADIATION FOG OVER LAND DRIFTING INTO CHS HARBOR LATE. SATURDAY THROUGH TUESDAY... THE ATLANTIC RIDGE WILL HOLD ACROSS THE WATERS SATURDAY INTO AT LEAST SATURDAY NIGHT...WITH UNCERTAINTIES TO TAKE HOLD FOR SUNDAY AND MONDAY AS A BACKDOOR COLD FRONT ATTEMPTS TO IMPACT THE AREA. MOSTLY SOUTH AND SW WINDS AT LESS THAN 15 KT WILL PREVAIL THE FIRST HALF OF THE WEEKEND...WITH TYPICAL DAYTIME BACKING/NOCTURNAL VEERING TO OCCUR WITH SEA BREEZE/LAND BREEZE CIRCULATIONS. MUCH OF THE SEA SPECTRUM WILL BE SWELL ENERGY...WITH SIGNIFICANT WAVE HEIGHTS NO MORE THAN 3 OR 4 FT. FOR SUNDAY INTO MONDAY...THE BACKDOOR COLD FRONT WILL MAKE A RUN AT LEAST INTO OUR SC WATERS...WHILE THE GA WATERS WILL STILL BE UNDER THE INFLUENCE OF THE ATLANTIC RIDGE. SINCE WE ARE UNSURE OF THE PROGRESSION OF THE COLD FRONT TO THE SOUTH...OUR WIND FORECAST IS A LOW TO MAYBE MODERATE CONFIDENCE FORECAST AT BEST. BUT EVEN SO...CONDITIONS REMAIN BELOW ANY SCA CRITERIA SUNDAY THROUGH MONDAY. NO MATTER HOW THE PATTERN EVOLVES SUNDAY THROUGH MONDAY...FOR TUESDAY THE ATLANTIC RIDGE BUILDS ACROSS THE ENTIRE WATERS...WITH A SE SYNOPTIC FLOW TO SET IN. CONDITIONS AGAIN ARE BELOW ANY SCA CRITERIA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 16, 7:26 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 726 AM EDT FRI MAR 16 2012 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052- 171130- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 726 AM EDT FRI MAR 16 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA AWAY FROM THE COAST THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 3 PM AND 10 PM FOR AREAS ROUGHLY ALONG AND NORTH OF A LINE FROM JAMESTOWN TO WALTERBORO AND HAMPTON IN SOUTHEAST SOUTH CAROLINA AND FROM NEWINGTON TO STATESBORO AND METTER ACROSS SOUTHEAST GEORGIA. THIS INCLUDES THE COMMUNITIES OF MILLEN... SYLVANIA...WILLAIMS...SAINT GEORGE AND MONCKS CORNER. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-171130- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 726 AM EDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 16, 4:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL REEVESVILLE 33.21N 80.65W
03/16/2012 E0.75 INCH DORCHESTER SC PUBLIC
&&
EVENT NUMBER CHS1200046
RJBLocal storm report, Mar 16, 4:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 1 W REEVESVILLE 33.21N 80.67W
03/16/2012 E0.70 INCH DORCHESTER SC PUBLIC
&&
EVENT NUMBER CHS1200047
VBLocal storm report, Mar 16, 4:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL ASHTON 33.02N 80.97W
03/16/2012 E0.70 INCH COLLETON SC PUBLIC
&&
EVENT NUMBER CHS1200048
VBLocal storm report, Mar 16, 4:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NNW TARBORO 32.56N 81.17W
03/16/2012 E0.75 INCH JASPER SC PUBLIC
PENNY SIZE HAIL REPORTED AT THE JASPER COUNTY RECYCLING
CENTER
&&
EVENT NUMBER CHS1200049
FWASpecial weather statement, Mar 16, 5:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 504 PM EDT FRI MAR 16 2012 GAZ100-116-162130- BULLOCH-INLAND BRYAN- 504 PM EDT FRI MAR 16 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN COUNTIES THROUGH 530 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR REKA...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BAY AND PEMBROKE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3227 8147 3204 8158 3220 8178 3226 8170 TIME...MOT...LOC 2104Z 291DEG 6KT 3221 8169
Local storm report, Mar 16, 5:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SAINT GEORGE 33.19N 80.58W
03/16/2012 E1.00 INCH DORCHESTER SC LAW ENFORCEMENT
&&
EVENT NUMBER CHS1200050
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:11 PM EDT | Special Weather Statement | CHS | Allendale | 34 min |
| Mar 16, 3:45 PM EDT | Special Weather Statement | CHS | Allendale | 30 min |
| Mar 16, 4:06 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Mar 16, 4:13 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Mar 16, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 68 min |
| Mar 16, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 65 min |
| Mar 16, 4:34 PM EDT | Special Weather Statement | CHS | Bamberg | 26 min |
| Mar 16, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 64 min |
| Mar 16, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Mar 16, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 64 min |
| Mar 16, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Mar 16, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 55 min |
| Mar 16, 6:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 60 min |
| Mar 16, 6:47 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Mar 16, 6:48 PM EDT | Special Weather Statement | CHS | Jasper | 42 min |
| Mar 16, 7:14 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Mar 16, 7:43 PM EDT | Special Weather Statement | CHS | Beaufort | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.